Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 225, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 28, 1999, 6:31 AM CDT for 4 counties in Minnesota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 1999, 6:31 AM CDT (11:31 UTC)
- Expired
- Aug 28, 1999, 7:00 AM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Brown County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN
The radar
The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 281132 RRA SVRMSP MNC015-103-127-129-281200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 631 AM CDT SAT AUG 28 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA REDWOOD COUNTY IN SOUTHWEST MINNESOTA BROWN COUNTY IN SOUTH CENTRAL MINNESOTA SOUTHERN RENVILLE COUNTY IN CENTRAL MINNESOTA * UNTIL 700 AM CDT * AT 631 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER FRANKLIN...OR ABOUT 11 MILES EAST OF REDWOOD FALLS...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED fBY THIS STORM INCLUDE... SLEEPY EYE MORTON MORGAN FRANKLIN FAIRFAX EVAN THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:30 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 28, 2:30 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 230 AM CDT SAT AUG 28 1999 FORECAST CHALLENGES REVOLVE AROUND PCPN CHCS IN THE WEST...AND TEMPERATURES IN THE EAST. GENERALLY FOLLOWED THE ETA MODEL...BUT ALL MODELS HAVE BEEN A LTL FAST ON PUSHING FRONT THROUGH. AREA OF CONVECTION JUST NOW EDGING INTO FAR WRN MN ASSOCIATED WITH WAA IN 850MB TO 700 MB LAYER. SFC ANALYSIS SHOWS WEAK QSTNRY BOUNDARY ORIENTED E-W JUST SOUTH OF MN RIVER. WEAK PRESSURE RISES IN NRN MN... BUT LTL PUSH ALONG FRONT ATTM. 03Z RUC SEEMS TO HAVE A GOOD HANDLE ON CUURENT CONVECTIVE TRENDS. BASED ON THIS...PATTERN SHOULD BE FOR SEWD MOVEMENT OF PCPN INTO WRN FCST AREA EARLY THIS MORNING. WILL CARRY POPS WRN AND SRN GROUPS. AS THIS MRNGS CONVECTION MOVES INTO INCREASING STABILITY/NEUTRAL TEMP ADV OVR CNTRL MN...WOULD EXPECT IT WEAKEN. WILL ADJUST CLOUD WORDING...THOUGH. ALL MODELS FCST STG UPPER LOW OVR HUDSON BAY TO SLOWLY OPEN UP...AS A GOOD PIECE OF THE SYSTEM DIVES SEWD INTO ERN US BY 48 HRS. FOR MN... THIS MEANS STGR CAA BY LATE TODAY. AM NOT CONVINCED YET THAT THE FRONT WILL SAG AS FAR S AS FCST...AS BEST PUSH WILL BE MORE TO THE N AND E OVR NE MN/SRN ONT. STILL...EXPECT WEAK CAA/DRIER SFC AIRMASS TO PUSH INTO THE STATE. THUS...WILL KEEP 2ND AND 3RD PERIODS DRY. NEXT CHANCE OF PCPN WOULD APPEAR TO BE SUNDAY NIGHT AS PAIR OF S/W CURRENTLY OVR NRN CA/SRN ID AREA CRASH UPR RIDGE. THIS WILL OCCUR AS LOW LEVEL WAA DEVELOPS ON BACKSIDE OF EXITING GREAT LAKES HIGH. AS FOR TEMPS...FWC GUIDANCE LOOKS ABOUT RIGHT TODAY BASED ON LATE START OF LOW LEVEL CAA. FOR TOMORROW...MUCH COLDER 850 TEMP UPSTREAM WILL BRUSH FCST AREA...WITH COOLEST TEMPS NE. WOULD ALSO EXPECT SOME CU TO FORM IN COLD AIR ALOFT. .MSP...NONE. DAVIS
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:02 AM CDT | Severe Thunderstorm Warning | MPX | Brown | 28 min |
| Aug 28, 7:18 AM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.